Alert archive / Missouri / Flash Flood Warnings in 2008

Flash Flood Warning 38, NWS Springfield, MO

April 3, 20087 counties in Missouri

NWS Springfield, MO issued this flash flood warning at Apr 3, 2008, 5:31 PM CDT for 7 counties in Missouri. It was in force for 4 hr. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 3, 2008, 5:31 PM CDT (22:31 UTC)
Expired
Apr 3, 2008, 10:00 PM CDT
In force
4 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

Counties Dent County, MO, Howell County, MO, Oregon County, MO, Phelps County, MO, Shannon County, MO, Texas County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 155 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 3, 7:00 PM CDTFLASH FLOOD1 Wsw Couch, MOTIME ESTIMATED. STATE ROUTE A, WEST OF COUCH, ALONG THE FREDRICK CREEK, WAS CLOSED DUE TO FLOOD WATERS.
Apr 3, 7:00 PM CDTFLASH FLOOD3 E Lanton, MOTIME ESTIMATED. HIGHWAY 142, EAST OF LANTON, ALONG MYATT CREEK WAS CLOSED DUE TO FLOOD WATERS.
Apr 3, 7:00 PM CDTFLASH FLOOD4 Wsw Thayer, MOTIME ESTIMATED. HIGHWAY 142, WEST OF THAYER, ALONG A TRIBUTARY OF THE SPRING RIVER, WAS CLOSED DUE TO FLOOD WATERS.
Apr 3, 7:00 PM CDTFLASH FLOOD5 Ne Myrtle, MOTIME ESTIMATED. HIGHWAY 142, NORTHEAST OF MYRTLE, ALONG THE ELEVEN POINT RIVER, WAS CLOSED DUE TO FLOODING.
Apr 3, 7:00 PM CDTFLASH FLOOD5 Nne Mansfield, MOTIME ESTIMATED. STATE ROUTE AB, 5 MILES NORTH OF MANSFIELD, ALONG WOLF CREEK, WAS CLOSED DUE TO FLOOD WATERS.
Apr 3, 7:00 PM CDTFLASH FLOOD7 Ne Hartville, MOTIME ESTIMATED. THE JUNCTION OF STATE ROUTE E AND HIGHWAY 38 WAS CLOSED DUE TO FLOOD WATERS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 89 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.5 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2008-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2008-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 264 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
492 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
264 m²/s²
0-3 km storm-relative helicity
245 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KSGF 032234
FFWSGF
MOC065-091-149-161-203-215-229-040300-
/O.NEW.KSGF.FF.W.0038.080403T2231Z-080404T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
531 PM CDT THU APR 3 2008

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DENT COUNTY IN SOUTH CENTRAL MISSOURI...
  HOWELL COUNTY IN SOUTH CENTRAL MISSOURI...
  OREGON COUNTY IN SOUTH CENTRAL MISSOURI...
  SHANNON COUNTY IN SOUTH CENTRAL MISSOURI...
  SOUTHERN PHELPS COUNTY IN EAST CENTRAL MISSOURI...
  TEXAS COUNTY IN SOUTH CENTRAL MISSOURI...
  WRIGHT COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 1000 PM CDT.

* AT 529 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  THAT THUNDERSTORMS WITH VERY HEAVY RAINFALL WERE CONTINUING TO     
  DEVELOP ACROSS SOUTHERN MISSOURI AND ARKANSAS. THIS RAINFALL WILL  
  CONTINUE TO EXPAND IN COVERAGE AND INTENSIFY THIS EVENING...       
  RESULTING IN EXCESSIVE RAINFALL ACROSS THE WARNED AREA. ONE TO     
  THREE INCHES OF RAINFALL ARE EXPECTED THIS EVENING...WITH LOCALLY  
  HIGHER AMOUNTS EXPECTED WHERE THUNDERSTORM REPEATEDLY MOVE OVER    
  THE SAME AREA.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...
  HOUSTON...MOUNTAIN GROVE...MOUNTAIN VIEW...SALEM...THAYER...WEST
  PLAINS...WILLOW SPRINGS...ALTON...BIRCH TREE...CABOOL...EMINENCE...
  HARTVILLE...LICKING...MANSFIELD AND NORWOOD.

AS LITTLE AS ONE HALF INCH OF RAINFALL IN AN HOUR WILL RESULT IN 
RAPID RISES OF WATER IN LOW LYING AREAS NEAR CREEKS AND STREAMS AS 
WELL AS LOW WATER CROSSINGS.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

LAT...LON 3708 9122 3649 9113 3649 9212 3705 9209
      3707 9268 3727 9269 3748 9253 3748 9226
      3761 9225 3761 9184 3780 9183 3779 9132
      3771 9131 3770 9117 3759 9116 3759 9131
      3751 9131 3750 9121 3721 9113 3713 9101

$$

GAGAN
1 follow-up statement
000 
WGUS73 KSGF 032342
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
640 PM CDT THU APR 3 2008

MOC065-091-149-161-203-215-229-040300-
/O.CON.KSGF.FF.W.0038.000000T0000Z-080404T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SHANNON MO-WRIGHT MO-TEXAS MO-PHELPS MO-DENT MO-HOWELL MO-OREGON MO-
640 PM CDT THU APR 3 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
DENT...HOWELL...OREGON...SHANNON...SOUTHERN PHELPS...TEXAS AND WRIGHT
COUNTIES...

AT 638 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
AREAS OF RAINFALL CONTINUING TO DEVELOP ACROSS SOUTH CENTRAL AND 
SOUTHERN MISSOURI...WITH ADDITIONAL RAINFALL DEVELOPING OVER EASTERN 
OKLAHOMA AND NORTHWEST ARKANSAS. RADAR ESTIMATES THAT BETWEEN ONE 
HALF INCH AND TWO AND ONE HALF INCHES OF RAINFALL HAS FALLEN DURING 
THE PAST TWO HOURS. ADDITIONAL RAINFALL IS EXPECTED THIS EVENING... 
ONLY AGGRAVATING FLOODING CONDITIONS.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...
HOUSTON...MOUNTAIN GROVE...MOUNTAIN VIEW...SALEM...THAYER...WEST
PLAINS...WILLOW SPRINGS...ALTON...BIRCH TREE...CABOOL...EMINENCE...
HARTVILLE...LICKING...MANSFIELD AND NORWOOD.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

LAT...LON 3708 9122 3649 9113 3649 9212 3705 9209
      3707 9268 3727 9269 3748 9253 3748 9226
      3761 9225 3761 9184 3780 9183 3779 9132
      3771 9131 3770 9117 3759 9116 3759 9131
      3751 9131 3750 9121 3721 9113 3713 9101
TIME...MOT...LOC 2340Z 180DEG 0KT 3736 9168

$$

GAGAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Apr 3, 2:58 PM CDT, 2 hours 33 minutes earlier.

Area forecast discussion, Apr 3, 2:58 PM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
258 PM CDT THU APR 3 2008

.DISCUSSION...

WHILE THE FIRST ROUND OF STRONG TO SEVERE STORMS HAS MOVED QUICKLY
OUT OF OUR EASTERN COUNTIES...WE REMAIN IN A LULL UNTIL THE NEXT
ROUND DEVELOPING OVER NORTHEAST OKLAHOMA MOVES INTO THE OZARKS.
PART OF THE WARM FRONT REMAINS HUNG UP SOUTH OF THE BOSTON
MOUNTAINS IN WEST CENTRAL ARKANSAS...WHILE THE WESTERN PORTION HAS
SURGED NORTHWARD INTO NORTHEAST OKLAHOMA AND EXTREME SOUTHWEST
MISSOURI. THIS IS SEEN BEST IN DEWPOINT TEMPERATURES WHICH WERE
APPROACHING 60 DEGREES AROUND JOPLIN.

WE WILL CONTINUE TO WATCH AREAS ALONG THE WARM FRONT CLOSELY FOR
SEVERE WEATHER DEVELOP THROUGH LATE AFTERNOON AND EARLY EVENING.
THE 18Z SOUNDINGS FROM KSGF AND KOUN CONTINUED TO SHOW A DECENT
MID LEVEL CAPPING INVERSION WHICH APPEARS TO FINALLY BE WEAKENING
GIVEN CONVECTIVE DEVELOPMENT TO OUR SOUTHWEST. WE STILL EXPECT
MAINLY A HAIL THREAT NORTH OF THE WARM FRONT WHERE INSTABILITY
WILL REMAIN ELEVATED...WITH AN INCREASED WIND AND ISOLATED TORNADO
THREAT WHERE STORMS BECOME MORE SURFACE BASED.

WITH RESPECT TO THE FLOOD WATCH...WE WENT AHEAD AND SHAVED THE
NORTHERNMOST TIER OF COUNTIES OFF...MAINLY FOLLOWING MODEL
FORECAST TRENDS OF SHIFTING HIGHEST PRECIP FURTHER TO THE SOUTH
OVER NORTHERN ARKANSAS AND SOUTHEAST MO...WHERE BETTER SET-UP FOR
TRAINING STORMS AND FEED FROM LOW LEVEL JET WILL BE.

WILL BE TAPERING PRECIP CHANCES AFTER MIDNIGHT FROM NORTHWEST TO
SOUTHEAST AS THE MAIN FRONT PUSHES SOUTH OF THE AREA. WILL TAKE
ONE LAST LOOK AT NEW NAM TO MAKE MINOR MODS TO POPS BEFORE ZONE ISSUANCE.

WE SEE LITTLE CHANGE IN THE REST OF THE FORECAST WITH DRIER
CONDITIONS AND HIGH PRESSURE BY FRIDAY AFTERNOON THROUGH SATURDAY.
WELL SEE AN OUTSIDE CHANCE FOR CONVECTION SUNDAY NIGHT WITH
ANOTHER FRONTAL PASSAGE...BUT AGAIN NOT GETTING TOO EXCITED ABOUT
PRECIP CHANCES HERE...JUST SLIGHTS FOR NOW.

WE ARE GETTING CONCERNED ABOUT THE STORM SYSTEMS THE MODELS ARE
DEVELOPING DURING THE MIDDLE OF NEXT WEEK. BOTH THE GFS AND ECMWF
SHOW A STRONG STORM SYSTEM MOVING ACROSS THE CENTRAL U.S.

TERRY
&&

.AVIATION...

FOR THE 18Z TAFS...PILOTS FLYING IN AND OUT OF SPRINGFIELD AND JOPLIN CAN
EXPECT IFR CEILINGS OVER THE NEXT 6 HOURS. VISIBILITIES WILL
PREDOMINATELY FALL WITHIN THE MVFR CATEGORY. THESE LOW CEILINGS
AND VISIBILITIES ARE OCCURRING IN RESPONSE TO MOISTURE OVERRUNNING
AN APPROACHING WARM FRONT FROM THE SOUTH. EVENTUALLY A COLD FRONT
WILL SHIFT IN FROM THE NORTH...AND TRIGGER STRONG TO SEVERE
THUNDERSTORMS. I OPTED TO KEEP THUNDERSTORMS OUT OF THE TAFS UNTIL
AFTER 00Z.

SPRINGFIELD AS OBSERVED FUNNELING WINDS FROM THE 150 DEGREE
DIRECTION...WITH GUSTS UP TO 25 MPH.  WINDS WILL SHIFT FROM THE
NORTH OR NORTHWEST TONIGHT FOLLOWING THE COLD FRONT.  THIS CHANGE IN
AIRMASS WILL BE DRIER...AND PRECIPITATION CHANCES AROUND MIDNIGHT.

CRAMER

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR MOZ082-083-090>098-
     101>106.

KS...NONE.
&&
Hazardous weather outlook, Apr 3, 12:56 PM CDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1256 PM CDT THU APR 3 2008

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-041800-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1256 PM CDT THU APR 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

 HEAVY RAINFALL OF ONE TO TWO INCHES WITH LOCALLY HIGHER AMOUNTS
 WILL RESULT IN THE POTENTIAL FOR FLASH FLOODING...MAINLY ALONG
 AND SOUTH OF HIGHWAY 60 THROUGH TONIGHT.

 IN ADDITION...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE
 THIS AFTERNOON AND EVENING. THE GREATEST RISK OF SEVERE STORMS
 WITH LARGE HAIL AND DAMAGING WINDS WILL BE ACROSS FAR SOUTHERN
 MISSOURI SOUTH OF HIGHWAY 60 NEAR AN ADVANCING WARM FRONT. THE
 POTENTIAL FOR TORNADOES CANNOT BE RULED OUT ALONG AND SOUTH OF
 THE WARM FRONT ALSO.

 MARGINALLY SEVERE STORMS WITH HAIL TO THE SIZE OF QUARTERS WILL
 BE POSSIBLE NORTH OF THE FRONT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

 THUNDERSTORMS WILL BE POSSIBLE TUESDAY THROUGH THURSDAY OF NEXT
 WEEK. INITIAL INDICATIONS ARE THAT SEVERE STORMS WILL BE
 POSSIBLE DURING THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

TERRY

In the hours before

Special weather statement, Apr 3, 4:30 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
430 PM CDT THU APR 3 2008

MOZ095-096-102>104-032200-
STONE MO-CHRISTIAN MO-DOUGLAS MO-BARRY MO-TANEY MO-
430 PM CDT THU APR 3 2008

...SIGNIFICANT WEATHER ALERT FOR SOUTHEASTERN BARRY...SOUTHEASTERN
CHRISTIAN...SOUTHERN STONE...SOUTHWESTERN DOUGLAS AND TANEY COUNTIES
UNTIL 500 PM CDT...

AT 426 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF OAK GROVE...OR 8 MILES
SOUTHWEST OF KIMBERLING CITY...MOVING NORTHEAST AT 45 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

ANGLE
Local storm report, Apr 3, 4:44 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
444 PM CDT THU APR 03 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0443 PM     HAIL             4 N BRANSON             36.70N  93.22W
04/03/2008  E0.25 INCH       TANEY              MO   TRAINED SPOTTER

            PEA SIZE HAIL AT HIGHWAY 65 AND F HIGHWAY

&&

ANGLE
Local storm report, Apr 3, 4:50 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
450 PM CDT THU APR 03 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0443 PM     FLOOD            2 S GRAVOIS MILLS       38.28N  92.83W
04/03/2008                   MORGAN             MO   LAW ENFORCEMENT

            OLD HIGHWAY 8 BETWEEN HIGHWAYS P AND O IMPASSIBLE DUE
            TO FLOODING.

&&

JSS
Special weather statement, Apr 3, 4:57 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
457 PM CDT THU APR 3 2008

MOZ082-092-095-096-104-105-032230-
WRIGHT MO-TEXAS MO-CHRISTIAN MO-DOUGLAS MO-TANEY MO-OZARK MO-
457 PM CDT THU APR 3 2008

...SIGNIFICANT WEATHER ALERT FOR DOUGLAS...NORTHWESTERN OZARK...
SOUTHEASTERN CHRISTIAN...SOUTHERN WRIGHT...SOUTHWESTERN TEXAS AND
TANEY COUNTIES UNTIL 530 PM CDT...

AT 455 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR AVA...MOVING NORTHEAST AT 45 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

ANGLE
Local storm report, Apr 3, 5:08 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
508 PM CDT THU APR 03 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0506 PM     FLOOD            3 NW VICHY              38.14N  91.80W
04/03/2008                   MARIES             MO   EMERGENCY MNGR

            SEVERAL LOW WATER CROSSINGS REMAIN FLOODED AND
            IMPASSIBLE.

&&

JSS
Special weather statement, Apr 3, 5:27 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
527 PM CDT THU APR 3 2008

MOZ082-092-096-097-032300-
WRIGHT MO-TEXAS MO-DOUGLAS MO-HOWELL MO-
527 PM CDT THU APR 3 2008

...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN DOUGLAS...NORTHWESTERN
HOWELL...SOUTHERN WRIGHT AND TEXAS COUNTIES UNTIL 600 PM CDT...

AT 524 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MOUNTAIN GROVE...MOVING NORTHEAST AT 45 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

ANGLE

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 5:14 AM CDTFlash Flood WarningSGFBenton, Camden, Hickory, Maries, Miller, Morgan and 2 more6 hr
Apr 3, 5:52 AM CDTFlash Flood WarningSGFHowell, Oregon, Ozark, Shannon6 hr
Apr 3, 9:46 AM CDTSevere Thunderstorm WarningSGFDade, Greene42 min
Apr 3, 9:59 AM CDTSevere Thunderstorm WarningSGFPolk32 min
Apr 3, 10:23 AM CDTFlash Flood WarningSGFBarton, Cedar, Dade, Hickory, Polk, St. Clair and 1 more3 hr
Apr 3, 10:58 AM CDTAreal Flood WarningSGFBenton, Camden, Dallas, Hickory, Laclede, Maries and 5 more24 hr
Apr 3, 11:41 AM CDTSevere Thunderstorm WarningSGFLaclede, Pulaski34 min
Apr 3, 11:46 AM CDTSevere Thunderstorm WarningSGFTexas, Wright44 min
Apr 3, 11:58 AM CDTAreal Flood WarningSGFHowell, Oregon, Ozark6 hr
Apr 3, 12:24 PM CDTSevere Thunderstorm WarningSGFDent34 min
Apr 3, 12:29 PM CDTSevere Thunderstorm WarningSGFHowell31 min
Apr 3, 1:11 PM CDTRiver Flood WarningSGFVernon18 hr
Apr 3, 2:05 PM CDTRiver Flood WarningSGFCedar18 hr
Apr 3, 4:28 PM CDTFlash Flood WarningSGFBarry, Christian, Douglas, Ozark, Stone, Taney6 hr

Nearby

Flash Flood Warnings in Missouri, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.